Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

How Does Peripheral Neuropathy Progress

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Newbie with peripheral neuropathy after only 4 months being poz

I read many of the posts and am confused regarding the onset of PN with and without meds. Everything points to advace HIV for my symptoms to appear. I just started to notice nummess on my feet and ankle and arms over the past 4 days. Mostly on my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV-related peripheral neuropathy usually progresses slowly and is usually symmetric involving the toes/feet first before climbing to ankels and then up the legs. Many other conditions can cause similar symptoms so a good clinical evaluation is... Read more »

peripheral neuropathy...

Hi Doc.How common is PN in the first 2-3 years of infection?both...1) as a side effect of the medications I may be onand 2) due to the HIV virus aloneAre the new drugs in the pipeline shown to have less side effects when it comes to PN?...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Peripheral neuropathy is not very common early in HIV disease but becomes much more common as progression to AIDS occurs. Antiretrovirals (especially stavudine, didanosine and zalcitabine) are associated with peripheral neuropathy and rates are... Read more »

Unresponsive CD4 & Peripheral Neuropathy

HiI'm a Haemophiliac who has been infected for at least 15 years. I started taking meds around 9 years ago. I have always been fit and healthy, good lab results, etc. However, I have built up resistance to most of the drugs available. 12 months...
Sharon Lee, M.D.

Response from Sharon Lee, M.D.

University of Kansas Medical Center
It is possible that the continued loss of CD4 may be related to the fact that you are on only one class of drugs. There is some evidence that despite resistance, there may be some benefit to continuing with a protease inhibitor in terms of CD4... Read more »

Is this peripheral neuropathy?

I was diagnosed HIV Positive in March 2013. Started on Atripla end of June 2013.Have had minor side effects such as hallucinations at the beginning of the treatment. Currently I am experiencing constant burning sensation on my lips, inside my mouth...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.The medications in Atripla are usually not associated with causing peripheral neuropathy.Your symptoms also don't sound like typical peripheral neuropathy, which is most often a numbness or burning sensation that... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »